Indian Journal of Dermatology, Venereology and Leprology
Medknow Publications on behalf of The Indian Association of Dermatologists, Venereologists and Leprologists (IADVL)
Vol. 75, No. 6, 2009, pp. 579-582
Bioline Code: dv09199
Full paper language: English
Document type: Research Article
Document available free of charge
Indian Journal of Dermatology, Venereology and Leprology, Vol. 75, No. 6, 2009, pp. 579-582
© Copyright 2009 Indian Journal of Dermatology, Venereology and Leprology.
Association of HLA-B*1502 allele and carbamazepine-induced Stevens-Johnson syndrome among Indians|
Mehta, Timir Y.; Prajapati, Laxman M.; Mittal, Bharti; Joshi, Chaitanya G.; Sheth, Jayesh J.; Patel, Dinesh B.; Dave, Dinkar M. & Goyal, Ramesh K.
Background: Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis are severe cutaneous reactions caused by certain drugs, including antiepileptic carbamazepine. A strong association has been reported between human leucocyte antigen (HLA)-BFNx011502 and carbamazepine-induced SJS in Han Chinese patients. European studies suggested that HLA-BFNx011502 is not a universal marker but is ethnicity-specific for Asians.
Aim: To study the association between HLA-BFNx011502 and carbamazepine-induced SJS in Indian patients.
Methods: Eight individuals who fulfilled the diagnostic criteria of SJS induced by carbamazepine were identified and HLA-B molecular typing was performed. HLA-B genotyping was carried out by polymerase chain reaction using sequence-specific primers.
Results: Out of eight patients studied for genotype, six patients were found to have the HLA-BFNx011502 allele.
Conclusion: This study suggests an association between HLA-BFNx011502 and carbamazepine-induced SJS in Indian patients.
Carbamazepine, HLA-BFNx011502, Hindu, Indian, Stevens-Johnson syndrome
Alternative site location: http://www.ijdvl.com